Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 25, 2000, 4:51 PM CDT for Pecos County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 4:51 PM CDT (21:51 UTC)
- Expired
- Oct 25, 2000, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 125 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 252154 SVRMAF TXC371-252230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 PM CDT WED OCT 25 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN TEXAS * UNTIL 530 PM CDT * AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER CENTRAL PECOS COUNTY...MOVING EAST AT 15 MPH. THIS STORM WILL REMAIN OVER RURAL AREAS...JUST SOUTH OF INTERSTATE 10...AND NEAR FARM TO MARKET 2023. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. THIS THUNDERSTORM WILL ALSO PRODUCE HEAVY RAINFALL WHICH MAY CAUSE FLOODING OF LOW SPOTS...AND LOW WATER CROSSINGS. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY...DO NOT ATTEMPT TO CROSS IT. THE WATER MAY BE DEEPER THAN IT APPEARS A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRING OR IMMINENT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...HAILSTONES THE SIZE OF DIMES OR LARGER...OR BOTH. LAT...LON 3094 10274 3076 10272 3075 10238 3097 10240 RSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 4:15 PM CDT, 36 minutes earlier.
Area forecast discussion, Oct 25, 4:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 PM CDT WED OCT 25 2000 SHOWERS/THUNDERSTORMS CONTINUE ACROSS DAWSON...SCURRY AND MITCHELL COUNTIES WITH ADDITIONAL SHOWERS/THUNDERSTORMS ACROSS PECOS...CRANE AND SRN UPTON COUNTIES. GIVEN THE EXPECTED CELL-TRAINING AND PREVIOUS RAINS WILL ISSUE FLASH FLOOD WATCH TONIGHT FOR CENTRAL/ERN PERMIAN BASIN. MODERATELY UNSTABLE AIRMASS PROGGED WITH LI/S APPROACHING MINUS 6 AND CAPES AROUND 2000 J/KG ACROSS THE CENTRAL/ERN FORECAST AREA THIS EVENING. ETA MODEL SOUNDINGS AT MAF FOR 26/00Z INDICATE DECENT DIRECTIONAL SHEAR THOUGH THE SPEED SHEAR NOT QUITE AS PRONOUNCED VERSUS LAST EVENING WHEN POTENT SUPERCELLS RAKED ECTOR/ MIDLAND COUNTIES. MID/UPPER LEVEL TROUGH TO MOVE ACROSS CENTRAL/ERN FORECAST AREA THIS EVENING. WILL INCLUDE MENTION SEVERE THUNDERSTORMS FROM MAF VICINITY EWD. WITH SUBSIDENCE BEHIND THE AFOREMENTIONED TROUGH WILL OPT FOR NIL POPS TONIGHT W OF PECOS RIVER THOUGH WILL INCLUDE SLIGHT CHANCE BREWSTER COUNTY. ETA/NGM INDICATE WEAK SHORTWAVE TO ENCROACH UPON WRN SECTIONS THUR THOUGH AVN NOT INDICATING THIS FEATURE. ALL PROGS STILL POINT TOWARD MODERATELY UNSTABLE AIRMASS THUR AFTN WITH N-S INSTABILITY AXIS OVER CENTRAL PERMIAN BASIN. BELIEVE SLIGHT CHANCE POPS WARRANTED MOST SECTIONS THUR/THUR NIGHT. WILL INCREASE POPS TO CHANCE CATEGORY FRI AS MID LEVEL FORCING PER H7-H5 NEG DIV Q FIELDS EXPECTED ESPECIALLY WRN ZONES. AGREE WITH PREVIOUS EXTENDED FORECAST FOR BREEZY CONDITIONS SAT AS SHORTWAVE MOVES N OF AREA. TEMPS TO REMAIN NEAR SEASONAL NORMALS FOR LATE OCT. BF MAF 60/74/57/74 4222 LSA 57/72/55/72 6322 6R6 62/75/60/75 4223 MRF 53/73/52/73 -223 CNM 55/78/54/77 0223 .MAF... TX...FLASH FLOOD WATCH TONIGHT TXZ046>048-051>053-061>063-068>070. NM...NONE.
In the hours before
Special weather statement, Oct 25, 3:16 PM CDT, 1 hour 35 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 PM CDT WED OCT 25 2000 .SYNOPSIS...MORE ACTIVE WEATHER IS EXPECTED ACROSS THE OUTLOOK AREA TODAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL FLOW OVER THE REGION FROM THE WEST...AS A SOUTHEAST SURFACE FLOW PREVAILS. MID AND UPPER LEVEL ATMOSPHERIC INSTABILITIES WILL REMAIN...WHICH WILL KEEP A CHANCE OF MORE SHOWERS AND THUNDERSTORMS OVER THE REGION THIS AFTERNOON AND EVENING. .THREATS... THUNDERSTORMS... THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL GENERALLY BE NORTH AND EAST OF THE PECOS RIVER. THE RISK OF SEVERE STORMS WILL INCREASE DURING THIS AFTERNOON THROUGH THE EARLY EVENING...WITH THE MAIN THREATS LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS AND FLASH FLOODING... PREVIOUS THUNDERSTORM ACTIVITY OVERNIGHT HAS PRODUCED VERY HEAVY RAINFALL...ESPECIALLY OVER THE NORTHERN PERMIAN BASIN...AND SOUTHERN SOUTH PLAINS. RAINFALL REPORTS AS HIGH AS 6 INCHES WAS REPORTED OVER DAWSON COUNTY SINCE MIDNIGHT. OTHER PORTIONS OF THE NORTHERN AND CENTRAL PERMIAN BASIN HAVE REPORTED ONE TO THREE INCHES OF SINCE MONDAY. THIS EXCESSIVE RAINFALL HAS SATURATED THE GROUND...AND RESULTED IN FLASH FLOODING OVER THE NORTHERN PERMIAN BASIN AND SOUTHERN SOUTH PLAINS. HEAVY RAINFALL WAS ALSO CAUSING URBAN...SMALL STREAM...AND ARROYO FLOODING OVER PARTS OF THE CENTRAL PERMIAN BASIN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS... POSSIBLE WATCHES...OR WARNINGS CONCERNING THESE POTENTIALLY DANGEROUS WEATHER THREATS. SPOTTER ACTIVATION MAY REQUIRED THIS AFTERNOON AND EVENING. RSB
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:08 PM CDT | Tornado Warning | MAF | Ector | 37 min |
| Oct 24, 7:40 PM CDT | Flash Flood Warning | MAF | Ector | 2 hr |
| Oct 24, 7:45 PM CDT | Tornado Warning | MAF | Ector | 45 min |
| Oct 24, 7:54 PM CDT | Tornado Warning | MAF | Midland | 36 min |
| Oct 24, 8:30 PM CDT | Tornado Warning | MAF | Ector | 45 min |
| Oct 24, 8:31 PM CDT | Tornado Warning | MAF | Martin | 29 min |
| Oct 24, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 22 min |
| Oct 24, 9:03 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Oct 24, 9:36 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Oct 24, 9:58 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Oct 24, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 34 min |
| Oct 24, 10:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Winkler | 32 min |
| Oct 24, 10:47 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 43 min |
| Oct 24, 11:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 44 min |
| Oct 24, 11:42 PM CDT | Flash Flood Warning | MAF | Andrews | 4 hr |
| Oct 24, 11:57 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 48 min |
| Oct 25, 3:04 AM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| Oct 25, 5:50 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 25 min |
| Oct 25, 6:40 AM CDT | Flash Flood Warning | MAF | Borden, Dawson | 4 hr |
| Oct 25, 11:00 AM CDT | Flash Flood Warning | MAF | Borden, Dawson | 3 hr |
| Oct 25, 1:59 PM CDT | Flash Flood Warning | MAF | Borden, Dawson | 3 hr |
| Oct 25, 2:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 50 min |
| Oct 25, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 45 min |
| Oct 25, 5:12 PM CDT | Flash Flood Warning | MAF | Dawson | 6 hr |
| Oct 25, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.